NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Pharmacy and Medications
I am currently taking Zoloft, Depakote and Trazadone for Bipolar Disorder and am having very vivid, bizarre and numerous dreams at night. Sometimes they are very disturbing and I kind of dread going to sleep although I know I need sleep. Are any of these drugs doing this? Thanks.
Of the medications that you are taking, zoloft, depakote, and razodone, all of them had abnormal dreams listed in the adverse reactions section of the prescribing information. Depakote listed abnormal dreams as occurring in 1-5% of people taking the drug, and trazodone had nightmares/vivid dreams listed as occurring in about 1-5% of people as well. Zoloft had abnormal dreams listed as occurring infrequently. In your particular case, it could be one of the medications causing the bad dreams or a combination of any of them. Therefore, it may not be necessary to stop all of the medications, and a conversation with your doctor should be initiated to decide the best route to take to deal with the abnormal dreams side effect.
Mary Klein, Pharm.D. Candidate, Ohio Northern University
David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University